MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the mildly tortuous and moderately calcified arteriovenous shunt.A 10.0 x 60, 75cm mustang balloon catheter was advanced for dilation.However, during first inflation at nominal pressure,the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No patient complications reported and the patient was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older lot number: was 0024137028update to 0024081556.Expiration date was 07/18/2022 updated to 07/09/2022.Device manufacture date was 07/19/2019 update to 07/10/2019.
 
Additional Manufacturer Narrative
A2: age at time of event: 18 years or older.Lot number: was 0024137028 update to 0024081556.Expiration date was 07/18/2022 updated to 07/09/2022.Device manufacture date was 07/19/2019 update to 07/10/2019.Device evaluated by mfr.: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 10mm proximal of the proximal markerband.An examination of the balloon material and proximal markerband identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 14 atmospheres.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and microscopic examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9756596
Report Number2134265-2020-02142
Device Sequence Number11309031
Product Code FGE
UDI-Device Identifier08714729794004
UDI-Public08714729794004
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024081556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer02/27/2020
03/26/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/20/2020
04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1